Arrhythmogenic effect of flecainide toxicity.Cardiol J. 2013; 20(2):203-5.CJ
Flecainide is a class 1C antiarrhythmic drug especially used for the management of supraventricular arrhythmia. In overdose cases, flecainide can induce life treating ventricular arrhythmias and cardiogenic shock. We report the case of a 72-year-old woman admitted to our intensive care unit for a regular monomorphic wide complex tachycardia (QRS duration 240 ms, right bundle branch block and superior axis morphology) without apparent P waves. Clinical examination showed slight left congestive heart failure signs without cardiogenic shock. An intravenous bolus of 10 mg adenosine 5'-triphosphate (ATP) was ineffective to stop the tachycardia. The diagnosis of ventricular tachycardia induced by flecainide overdose was considered. 500 mL of intravenous 84‰ sodium bicarbonate was administrated. The patient's QRS narrowed immediately and 12-lead ECG showed sinus rhythm. Blood samples confirmed the flecainide overdose and the clinical status progressively improved.